Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 298, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Dec 29, 2021, 2:59 PM CST for Desha County, Drew County, Arkansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2021, 2:59 PM CST (20:59 UTC)
- Expired
- Dec 29, 2021, 3:45 PM CST
- In force
- 46 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Desha County, AR, Drew County, AR
The radar
The Little Rock radar (KLZK), 162 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 29, 12:05 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
962
WUUS54 KLZK 292059
SVRLZK
ARC041-043-292145-
/O.NEW.KLZK.SV.W.0298.211229T2059Z-211229T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
259 PM CST Wed Dec 29 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southern Desha County in southeastern Arkansas...
East central Drew County in southeastern Arkansas...
* Until 345 PM CST.
* At 259 PM CST, a severe thunderstorm was located 10 miles northwest
of Dermott, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rohwer... Arkansas City...
Tillar... Lucca Landing...
McGehee... Baxter...
Masonville... Collins...
McArthur... Halley...
Selma... Enon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.
&&
LAT...LON 3376 9102 3377 9115 3376 9114 3372 9114
3371 9105 3367 9103 3367 9104 3369 9122
3360 9113 3356 9124 3352 9125 3352 9135
3356 9135 3356 9145 3350 9146 3349 9165
3366 9171 3385 9107 3379 9099
TIME...MOT...LOC 2059Z 253DEG 49KT 3360 9160
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
613 follow-up statements
138
WWUS54 KLZK 292111
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
311 PM CST Wed Dec 29 2021
ARC041-043-292145-
/O.CON.KLZK.SV.W.0298.000000T0000Z-211229T2145Z/
Desha AR-Drew AR-
311 PM CST Wed Dec 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR SOUTHERN DESHA AND EAST CENTRAL DREW COUNTIES...
At 310 PM CST, a severe thunderstorm was located near McGehee, or 7
miles northwest of Dermott, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rohwer... Arkansas City...
Tillar... Lucca Landing...
McGehee... Masonville...
McArthur... Halley...
Selma...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Little Rock.
&&
LAT...LON 3376 9102 3377 9115 3376 9114 3372 9114
3371 9105 3367 9103 3367 9104 3369 9122
3360 9113 3356 9124 3352 9125 3352 9135
3356 9135 3356 9145 3354 9145 3354 9158
3368 9161 3385 9107 3379 9099
TIME...MOT...LOC 2110Z 252DEG 38KT 3363 9149
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
44091
WWUS54 KLZK 292118 CCA
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
318 PM CST Wed Dec 29 2021
ARC041-043-292145-
/O.COR.KLZK.SV.W.0298.000000T0000Z-211229T2145Z/
Desha AR-Drew AR-
318 PM CST Wed Dec 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR SOUTHERN DESHA AND EAST CENTRAL DREW COUNTIES...
At 317 PM CST, a severe thunderstorm was located over McGehee, or 8
miles north of Dermott, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Public.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rohwer... Arkansas City...
Tillar... Lucca Landing...
McGehee... Masonville...
McArthur... Halley...
Selma...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Little Rock.
&&
LAT...LON 3376 9102 3377 9115 3376 9114 3372 9114
3371 9105 3367 9103 3367 9104 3369 9122
3360 9113 3356 9124 3352 9125 3352 9135
3356 9135 3356 9145 3354 9145 3354 9158
3368 9161 3385 9107 3379 9099
TIME...MOT...LOC 2110Z 252DEG 38KT 3363 9149
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DTC925
WWUS54 KLZK 292128
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
328 PM CST Wed Dec 29 2021
ARC043-292137-
/O.CAN.KLZK.SV.W.0298.000000T0000Z-211229T2145Z/
Drew AR-
328 PM CST Wed Dec 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DREW COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.
LAT...LON 3357 9133 3374 9139 3378 9128 3385 9107
3379 9099 3376 9102 3377 9115 3376 9114
3372 9114 3371 9105 3367 9103 3367 9104
3369 9122 3361 9114
TIME...MOT...LOC 2127Z 252DEG 38KT 3369 9128
$$
ARC041-292145-
/O.CON.KLZK.SV.W.0298.000000T0000Z-211229T2145Z/
Desha AR-
328 PM CST Wed Dec 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR SOUTHEASTERN DESHA COUNTY...
At 327 PM CST, a severe thunderstorm was located near Lucca Landing,
or near Rohwer, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rohwer... Arkansas City...
Lucca Landing... McArthur...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Little Rock.
&&
LAT...LON 3357 9133 3374 9139 3378 9128 3385 9107
3379 9099 3376 9102 3377 9115 3376 9114
3372 9114 3371 9105 3367 9103 3367 9104
3369 9122 3361 9114
TIME...MOT...LOC 2127Z 252DEG 38KT 3369 9128
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 29, 2:28 PM CST, 31 minutes earlier.
Area forecast discussion, Dec 29, 2:28 PM CST, 31 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 228 PM CST Wed Dec 29 2021 .SHORT TERM...Tonight Through Friday Early afternoon water vapor satellite imagery shows a large upper trough extending over almost the entire country of Canada and then southwest over most of the United States, west of the Rocky Mountains. This trough represents a fairly typical core of cold air bottled up in Canada, but does extend over most of the western United States which is what will drive our weather pattern here over the next several days. With an upper level ridge parked over the eastern United States, this will leave Arkansas in a southwest flow regime through the end of the year. One shortwave trough moving northeast in this regime is what is driving showers and thunderstorms across Arkansas this afternoon (Wednesday) and evening. For this afternoon and evening, there is a core of convective potential instability extending from Calhoun County northeast through Desha county where a corridor of very strong to severe thunderstorms will likely continue through early this evening. This general area is under a tornado watch through 7 PM CST, but thunderstorms may move through this corridor in the 2 to 5 PM timeframe. Large hail and damaging winds are the primary threats with these storms, but these storms will likely be organized, and could be supercells, so tornadoes are certainly possible as well. The low-level shear environment isn't overly supportive of tornadogenesis, but supercell thunderstorms can easily distort local wind patterns to make tornadoes more or less likely. The main corridor of showers and thunderstorms will move east this evening, but there will be no frontal boundary to clear out low- level moisture as is the usual case behind some of these severe weather producing systems. In fact, once storms move east of the state, a significantly drier air mass build over the state from the 850 mb level to the top of the troposphere. This will lead to clearing skies aloft overnight...but no real loss of low-level moisture. This looks to provide an ideal environment for the development of fog across the state overnight. Went ahead and issued a dense fog advisory for most of the state to account for the potential for visibilities of one quarter or less from approximately midnight tonight through the mid-morning hours of Thursday. A significantly strong shortwave trough will move through the base of the western CONUS trough leading to strong lee-side cyclogenesis and the surge of Gulf moisture to the north across the state throughout the day on Friday. We may see some showers and thunderstorms develop on the warm/moist Gulf air mass moving across the state during the day on Friday. However, the strongest large scale forcing for ascent is not expected to move over the state until Friday evening/New Year's Eve. Cavanaugh && .LONG TERM...Friday Night Through Wednesday Not a lot of value added changes will be forth coming this forecast cycle as medium range models remain in overall decent agreement, at least in the synoptic scale. Of course here are the usual timing and placement issues one would expect with in this time frame but these differences are not enough to favor one model over another. That being said, a blend of model solutions will be used. Forecast remains challenging to say the least with both severe weather chances and a significant change in air mass to contend with. Temperatures come Sunday morning could be as much as 50 degrees colder in spots versus high temperatures on Friday. While 2021 will be ending very mild, the start of 2022 will remind us all it is still winter. The period initiates with a highly amplified upper pattern in place. A large and well pronounced trough will be located from the Rockies into the Great Basin and into the desert southwest. The persistent southeast ridge will be compressed from where it has been placing the areas in southwest flow aloft. On the surface, a powerhouse of cold front will be located from the Texas/Oklahoma panhandles and into central Missouri. A leading wave kicking out of the primary trough will initiate widespread showers and thunderstorms across the area. As this upper feature approaches, surface low pressure will strengthen in response and traverse the aforementioned front, dragging it into and eventually through the state. Low level nocturnal jet in excess of 50 mph will develop Friday evening with significant height falls and large scale ascent noted as the upper trough approaches. As such, there will be a window for strong to severe thunderstorms in the Friday night until the front exits the state early Saturday afternoon. It appears that central Arkansas and points east and southeast will be most susceptible to severe weather with all modes of severe weather possible including tornadoes with favorable low level shear. There are still a few caveats to consider with this event, mainly timing of the fropa, fairly weak instability and the fact the lead impulse really has not been sampled by the upper air network. Regardless, the overall dynamics of this system should be able to overcome any of these restrictions. In addition, PWAt values are extremely high at 1.5 inches or higher and locally heavy rain is a concern with the GFS particularly aggressive with its QPF. It still appears that this event will be all liquid as moisture will pull out before the coldest of the air arrives. There is a band of moisture rotating around the parent low Sunday morning that brushes the north and while it may bring a stray flurry, no snow will be added to the grids at this time. Once the the primary cold front moves through, a secondary front in association with the upper trough moves through and brings colder air back to the area and will do so very quickly. Temperatures will be dropping Saturday afternoon and into Sunday morning as strong cold air advection occurs. Northwest winds Sunday morning could produce wind chill values in the single digits or even less and this area will need to be watched for a possible wind chill advisory. High pressure will then pass over the area Sunday and Monday with clear skies and slowly moderating temperatures as winds shift back to the southwest. Moisture does begin to creep back into the state late in the period but no pops will be added at this point. Goudsward && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 47 66 52 70 / 10 0 10 30 Camden AR 54 72 55 76 / 10 0 10 20 Harrison AR 41 65 50 68 / 0 0 0 40 Hot Springs AR 49 68 52 72 / 0 0 0 30 Little Rock AR 51 67 54 73 / 0 0 10 30 Monticello AR 56 73 59 77 / 20 0 10 20 Mount Ida AR 46 69 51 71 / 0 0 10 30 Mountain Home AR 44 64 48 69 / 0 0 0 40 Newport AR 49 63 53 70 / 10 0 10 20 Pine Bluff AR 54 70 56 76 / 10 0 10 20 Russellville AR 47 68 50 72 / 0 0 10 40 Searcy AR 47 66 51 72 / 10 0 10 20 Stuttgart AR 54 69 56 74 / 10 0 10 20 && .LZK Watches/Warnings/Advisories... Dense Fog Advisory from 11 PM this evening to 10 AM CST Thursday FOR Arkansas-Baxter-Boone-Bradley-Calhoun-Clark-Cleburne- Cleveland-Conway-Dallas-Desha-Drew-Faulkner-Fulton-Garland-Grant- Hot Spring-Independence-Izard-Jackson-Jefferson-Johnson-Lawrence- Lincoln-Logan-Lonoke-Marion-Monroe-Montgomery-Newton-Ouachita- Perry-Pike-Polk-Pope-Prairie-Pulaski-Randolph-Saline-Scott- Searcy-Sharp-Stone-Van Buren-White-Woodruff-Yell. && Short Term...66 / Long Term...56
Hazardous weather outlook, Dec 29, 11:07 AM CST, 3 hours 52 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 1107 AM CST Wed Dec 29 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-301100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 1107 AM CST Wed Dec 29 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Dense fog is being observed across the state and will continue across the afternoon. This will lead to hazardous driving conditions due to the low visibility. In addition, showers and thunderstorms will be ongoing or will be developing for most of today. Where the stronger storms do develop, locally heavy is expected with some flash flooding possible. Some of these storms could be severe mainly across portions of southeastern Arkansas. Generally in locations to the south and east of Interstates 30 and 40. With these strong storms all modes of severe weather will be possible. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday A strong cold front will approach the state on Friday bringing the chance for strong to severe thunderstorms across the state from Friday afternoon into Saturday morning. In addition to the possibility of severe weather, locally heavy rainfall will also be possible. Strong S-SW winds will be seen across the state in advance of the front with gusts approaching 30 mph at times. Behind the front, significantly colder air will move into the state. Wind chill values Sunday morning are expected to be in the single digits or lower across northern Arkansas. W-NW winds behind the front will be strong with gusts approaching 30 mph at times. .Spotter Information Statement... Spotter Activation May Be Needed && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Dec 29, 11:51 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1151 AM CST WED DEC 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM FLASH FLOOD LITTLE ROCK 34.72N 92.35W
12/29/2021 PULASKI AR BROADCAST MEDIA
STREET FLOODING WAS REPORTED IN THE METRO.
&&
EVENT NUMBER LZK2100784
61Local storm report, Dec 29, 2:32 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CST WED DEC 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM HAIL HERMITAGE 33.45N 92.17W
12/29/2021 E1.00 INCH BRADLEY AR PUBLIC
QUARTER SIZE HAIL WAS REPORTED AT THE DOLLAR GENERAL IN
HERMITAGE.
&&
EVENT NUMBER LZK2100785
61Special weather statement, Dec 29, 2:39 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Little Rock AR
239 PM CST Wed Dec 29 2021
ARZ057-064-065-069-292130-
Drew AR-Lincoln AR-Desha AR-Arkansas AR-
239 PM CST Wed Dec 29 2021
...A strong thunderstorm will impact portions of northwestern Desha,
northeastern Drew, southeastern Lincoln and southeastern Arkansas
Counties through 330 PM CST...
At 239 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Cane Creek State Park, or 11 miles southeast of
Star City, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dumas... Gould...
Mitchellville... Watson...
Winchester... Yancopin...
Omega... Mills...
Merrisach Lake... Trusten Holder WMA...
Arkansas Post... Garrett Bridge...
Pendleton... Gourd...
Florence... Tyro...
Rose Hill... Reedville...
Morgan Point Recreation Area... Yukon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Arkansas.
&&
LAT...LON 3371 9178 3387 9184 3412 9119 3386 9109
TIME...MOT...LOC 2039Z 251DEG 36KT 3381 9173
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:03 AM CST | Dense Fog Advisory | LZK | Baxter, Calhoun, Clark, Cleburne, Cleveland, Conway and 20 more | 6 hr |
| Dec 29, 11:01 AM CST | Flash Flood Warning | LZK | Faulkner, Garland, Hot Spring, Lonoke, Pulaski, Saline | 84 min |
| Dec 29, 1:38 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Ouachita | 52 min |
| Dec 29, 2:13 PM CST | Severe Thunderstorm Warning | LZK | Bradley, Drew | 47 min |
| Dec 29, 2:30 PM CST | Dense Fog Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 30 more | 21 hr |
| Dec 29, 2:39 PM CST | Special Weather Statement | LZK | Desha | 51 min |
| Dec 29, 2:46 PM CST | Tornado Warning | LZK | Arkansas, Desha, Drew, Lincoln | 15 min |
| Dec 29, 5:18 PM CST | Special Weather Statement | LZK | Ouachita | 27 min |
| Dec 29, 5:39 PM CST | Special Weather Statement | LZK | Ouachita | 36 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.